Alert archive / Tennessee / Flash Flood Warnings in 1999
Flash Flood Warning 19, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jan 22, 1999, 9:39 PM CST for Wayne County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 22, 1999, 9:39 PM CST (03:39 UTC)
- Expired
- Jan 23, 1999, 12:40 AM CST
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Wayne County, TN
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.7 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 536 m above ground
- 0-6 km bulk shear
- 99 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 230340 FFWBNA TNC181-230640- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 939 PM CST FRI JAN 22 1999 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLOOD WARNING FOR... WAYNE COUNTY IN MIDDLE TENNESSEE * UNTIL 1240 AM CST * AT 930 PM CST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BAND OF MODERATE TO HEAVY RAIN FROM NORTHEAST ALABAMA THROUGH SOUTHWEST MIDDLE TENNESSEE...MOVING NORTHEAST AT 40 MPH. * RAINFALL OF 2 TO 4 INCHES HAS ALREADY FALLEN OVER WAYNE COUNTY AND THE MODERATE TO HEAVY RAIN WILL CONTINUE FOR ANOTHER COUPLE HOURS. THIS WILL FURTHER WORSEN THE FLOODING SITUATION. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOODING. SEEK HIGHER GROUND SHOULD FLOOD WATERS THREATEN. SD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jan 22, 8:25 PM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Jan 22, 8:25 PM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 825 PM CST FRI JAN 22 1999 CONVECTION HS BEEN RELENTLESS IF NOT SVR. RAFL AMTS HVY IN PLACES W/ NR INCH/HR RPTD. SOME MORE/EXTNDD FFWS MAY BE NEEDED. TEMPS HOLDING ARND 60 ALL WAY BACK TO WRN TN. SEE NO NEED FOR CHGS TO CURRENT FCST (ALTHO WND ADVY MAY BE UNWARRANTED FOR PLATEAU). MAG
In the hours before
Special weather statement, Jan 22, 4:33 PM CST, 5 hours 6 minutes before
TNZ005>011-022>034-055>066-075>080-093>097-230400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 433 PM CST FRI JAN 22 1999 ...SEVERE WEATHER AND FLOODING TO THREATEN MIDDLE TENNESSEE RESIDENTS TONIGHT AND SATURDAY... A STRONG AREA OF LOW PRESSURE CONTINUES TO SLOWLY WORK ITS WAY EASTWARD INTO MIDDLE TENNESSEE. UNSEASONABLY WARM...MOIST AND UNSTABLE AIR AHEAD OF THIS LOW PRESSURE WILL CONTINUE TO PRODUCE STORMS...SOME OF WHICH MAY BE SEVERE. THESE STORMS ARE EXPECTED TO MOVE INTO THE CUMBERLAND PLATEAU REGION OF EASTERN MIDDLE TENNESSEE MAINLY AFTER MIDNIGHT. LARGE HAIL...DAMAGING STRAIGHT-LINE WINDS...AND EVEN ISOLATED TORNADOES ARE POSSIBLE ACROSS MID-STATE. ANOTHER POTENTIAL PROBLEM FOR MIDDLE TENNESSEANS WILL BE FLOODING. A BAND OF HEAVY RAIN HAS ALREADY PRODUCED RAINFALL OF 2 TO 3 INCHES ACROSS WESTERN MIDDLE TENNESSEE...WHICH HAS CREATED AREAS OF FLASH FLOODING JUST EAST OF THE TENNESSEE RIVER. THIS HEAVY RAINFALL HAS SINCED MOVED INTO PORTIONS OF MIDDLE TENNESSEE...INCLUDING DOWNTOWN NASHVILLE. 2 TO 4 INCHES OF RAIN IS POSSIBLE TONIGHT AND THIS HAS PROMPTED THE ISSUANCE OF A FLASH FLOOD WATCH FOR ALL OF MIDDLE TENNESSEE TONIGHT. HEAVY RAINFALL FROM THIS LOW PRESSURE SYTEM WILL CONTINUE TO BE A CONCERN THROUGH TOMORROW...SO THE FLASH FLOOD WATCH IS IN EFFECT THROUGH SATURDAY. MIDDLE TENNESSEE RESIDENTS ARE STRONGLY ENCOURAGED TO MONITOR MEDIA SOURCES...SUCH AS NOAA WEATHER RADIO...TELEVISION AND RADIO FOR THE LATEST WEATHER INFORMATION. DICKSON
Special weather statement, Jan 22, 4:33 PM CST, 5 hours 6 minutes before
TNZ005>011-022>034-055>066-075>080-093>097-230400- SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE NASHVILLE TN 433 PM CST FRI JAN 22 1999 ...TORNADO WATCH REMAINS IN EFFECT FOR PORTIONS OF MIDDLE TENNESSEE UNTIL 7 PM CST... ...SEVERE WEATHER AND FLOODING TO THREATEN MIDDLE TENNESSEE RESIDENTS TONIGHT AND SATURDAY... A STRONG AREA OF LOW PRESSURE CONTINUES TO SLOWLY WORK ITS WAY EASTWARD INTO MIDDLE TENNESSEE. UNSEASONABLY WARM...MOIST AND UNSTABLE AIR AHEAD OF THIS LOW PRESSURE WILL CONTINUE TO PRODUCE STORMS...SOME OF WHICH MAY BE SEVERE. THESE STORMS ARE EXPECTED TO MOVE INTO THE CUMBERLAND PLATEAU REGION OF EASTERN MIDDLE TENNESSEE MAINLY AFTER MIDNIGHT. LARGE HAIL...DAMAGING STRAIGHT-LINE WINDS...AND EVEN ISOLATED TORNADOES ARE POSSIBLE ACROSS MID-STATE. A TORNADO WATCH REMAINS IN EFFECT FOR THE WESTERN TWO-THIRDS OF MIDDLE TENNESSEE UNTIL 7 PM CST. ANOTHER POTENTIAL PROBLEM FOR MIDDLE TENNESSEANS WILL BE FLOODING. A BAND OF HEAVY RAIN HAS ALREADY PRODUCED RAINFALL OF 2 TO 3 INCHES ACROSS WESTERN MIDDLE TENNESSEE...WHICH HAS CREATED AREAS OF FLASH FLOODING JUST EAST OF THE TENNESSEE RIVER. THIS HEAVY RAINFALL HAS SINCED MOVED INTO PORTIONS OF MIDDLE TENNESSEE...INCLUDING DOWNTOWN NASHVILLE. 2 TO 4 INCHES OF RAIN IS POSSIBLE TONIGHT AND THIS HAS PROMPTED THE ISSUANCE OF A FLASH FLOOD WATCH FOR ALL OF MIDDLE TENNESSEE TONIGHT. HEAVY RAINFALL FROM THIS LOW PRESSURE SYTEM WILL CONTINUE TO BE A CONCERN THROUGH TOMORROW...SO THE FLASH FLOOD WATCH IS IN EFFECT THROUGH SATURDAY. MIDDLE TENNESSEE RESIDENTS ARE STRONGLY ENCOURAGED TO MONITOR MEDIA SOURCES...SUCH AS NOAA WEATHER RADIO...TELEVISION AND RADIO FOR THE LATEST WEATHER INFORMATION. DICKSON
Special weather statement, Jan 22, 5:29 PM CST, 4 hours 10 minutes before
TNZ005>011-022>034-055>066-075>080-093>097-230340- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 529 PM CST FRI JAN 22 1999 ...SEVERE WEATHER AND FLOODING TO THREATEN MIDDLE TENNESSEE RESIDENTS TONIGHT AND SATURDAY... ...TORNADO WATCH REMAINS IN EFFECT FOR PORTIONS OF MIDDLE TENNESSEE UNTIL 7 PM CST... ...FLASH FLOOD WATCH IN EFFECT TONIGHT AND SATURDAY... A STRONG AREA OF LOW PRESSURE CONTINUES TO SLOWLY WORK ITS WAY EASTWARD INTO MIDDLE TENNESSEE. UNSEASONABLY WARM...MOIST AND UNSTABLE AIR AHEAD OF THIS LOW PRESSURE WILL CONTINUE TO PRODUCE STORMS...SOME OF WHICH MAY BE SEVERE. THESE STORMS ARE EXPECTED TO MOVE INTO THE CUMBERLAND PLATEAU REGION OF EASTERN MIDDLE TENNESSEE MAINLY AFTER MIDNIGHT. LARGE HAIL...DAMAGING STRAIGHT-LINE WINDS...AND EVEN ISOLATED TORNADOES ARE POSSIBLE ACROSS MID-STATE. A TORNADO WATCH REMAINS IN EFFECT FOR THE WESTERN TWO-THIRDS OF MIDDLE TENNESSEE UNTIL 7 PM CST. ANOTHER POTENTIAL PROBLEM FOR MIDDLE TENNESSEANS WILL BE FLOODING. A BAND OF HEAVY RAIN HAS ALREADY PRODUCED RAINFALL OF 2 TO 3 INCHES ACROSS WESTERN MIDDLE TENNESSEE...WHICH HAS CREATED AREAS OF FLASH FLOODING JUST EAST OF THE TENNESSEE RIVER. THIS HEAVY RAINFALL HAS SINCED MOVED INTO PORTIONS OF MIDDLE TENNESSEE...INCLUDING DOWNTOWN NASHVILLE. 2 TO 4 INCHES OF RAIN IS POSSIBLE TONIGHT AND THIS HAS PROMPTED THE ISSUANCE OF A FLASH FLOOD WATCH FOR ALL OF MIDDLE TENNESSEE TONIGHT. HEAVY RAINFALL FROM THIS LOW PRESSURE SYTEM WILL CONTINUE TO BE A CONCERN THROUGH TOMORROW...SO THE FLASH FLOOD WATCH IS IN EFFECT THROUGH SATURDAY. MIDDLE TENNESSEE RESIDENTS ARE STRONGLY ENCOURAGED TO MONITOR MEDIA SOURCES...SUCH AS NOAA WEATHER RADIO...TELEVISION AND RADIO FOR THE LATEST WEATHER INFORMATION. DICKSON
Local storm report, Jan 22, 5:30 PM CST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
530 PM CST FRI JAN 22 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
410 PM 7 SW DOVER TN FLASH FLOOD
01/22/99 STEWART ROADS CLOSED DUE TO HIGH WATER
AT STANDING ROCK...WIDE
HOLLOW... AND BELLWOOD ROADS.
430 PM ST. BETHLEHEM TN FLASH FLOOD
01/22/99 MONTGOMERY SEVERAL ROADS CLOSED DUE TO
HIGH WATER.
END/ORCHANIANLocal storm report, Jan 22, 8:10 PM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
810 PM CST FRI JAN 22 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
540 PM FLINTVILLE TN WIND DAMAGE
01/22/99 LINCOLN COUNTY EMA REPORTED
ONE OUTBUILDING DESTROYED.
END/ORCHANIANSpecial weather statement, Jan 22, 9:30 PM CST, 9 minutes before
TNZ005>011-022>034-055>066-075>080-093>097-230940- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 930 PM CST FRI JAN 22 1999 ...TORNADO WATCH CANCELLED FOR WESTERN HALF OF MIDDLE TENNESSEE... ...TORNADO WATCH REMAINS IN EFFECT FOR EASTERN PORTIONS OF MIDDLE TENNESSEE UNTIL 1 AM CST... ...FLASH FLOOD WATCH IN EFFECT TONIGHT AND SATURDAY FOR MIDSTATE... THE LINE OF STRONG THUNDERSTORMS WITH TORRENTIAL RAIN THAT PROMPTED SOME SEVERE WEATHER WARNINGS EARLIER THIS EVENING HAS SHIFTED EAST INTO THE EASTERN HALF OF MIDDLE TENNESSEE. THIS LINE STILL HAS POTENTIAL TO PRODUCE SEVERE THUNDERSTORMS FOR THE NEXT SEVERAL HOURS. < THE MAIN PROBLEM FOR THE REMAINDER OF TONIGHT WILL BE FLOODING. MUCH OF THE WESTERN PORTIONS OF THE MIDSTATE REMAIN UNDER FLASH FLOOD WARNINGS...AND AS THE HEAVY RAINS SPREAD EAST DURING THE NIGHT... THE WARNINGS WILL LIKELY BE EXPANDED EAST AS WELL. MIDDLE TENNESSEE RESIDENTS ARE STRONGLY ENCOURAGED TO MONITOR MEDIA SOURCES...SUCH AS NOAA WEATHER RADIO...TELEVISION AND RADIO FOR THE LATEST WEATHER INFORMATION. GIRODO
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 6:30 PM CST | Severe Thunderstorm Warning | OHX | Smith, Wilson | 45 min |
| Jan 22, 6:52 PM CST | Severe Thunderstorm Warning | OHX | Giles | 33 min |
| Jan 22, 7:24 PM CST | Severe Thunderstorm Warning | OHX | Giles, Marshall | 31 min |
| Jan 22, 8:23 PM CST | Flash Flood Warning | OHX | Lawrence, Lewis, Maury | 4 hr |
| Jan 22, 8:23 PM CST | Flash Flood Warning | OHX | Giles | 4 hr |
| Jan 22, 8:49 PM CST | Flash Flood Warning | OHX | Benton, Decatur, Perry | 4 hr |
| Jan 22, 8:49 PM CST | Flash Flood Warning | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 4 hr |
| Jan 22, 8:49 PM CST | Flash Flood Warning | OHX | Cheatham, Robertson | 4 hr |
| Jan 22, 8:49 PM CST | Flash Flood Warning | OHX | Hickman | 4 hr |
| Jan 22, 10:28 PM CST | Flash Flood Warning | OHX | Davidson, Marshall, Rutherford, Williamson | 6 hr |
| Jan 22, 10:28 PM CST | Flash Flood Warning | OHX | Sumner, Wilson | 6 hr |
| Jan 22, 10:28 PM CST | Flash Flood Warning | OHX | Bedford, Lincoln, Moore | 6 hr |
| Jan 22, 11:31 PM CST | Flash Flood Warning | OHX | Clay, Jackson, Overton, Pickett, Putnam | 6 hr |
| Jan 22, 11:31 PM CST | Flash Flood Warning | OHX | Macon, Smith, Trousdale | 6 hr |
| Jan 22, 11:31 PM CST | Flash Flood Warning | OHX | Cannon, Coffee | 6 hr |
| Jan 22, 11:31 PM CST | Flash Flood Warning | OHX | DeKalb | 6 hr |
| Jan 23, 12:04 AM CST | Flash Flood Warning | OHX | Benton, Decatur, Perry, Wayne | 4 hr |
| Jan 23, 12:04 AM CST | Flash Flood Warning | OHX | Hickman, Lawrence, Lewis | 4 hr |
| Jan 23, 12:04 AM CST | Flash Flood Warning | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery | 4 hr |
| Jan 23, 12:04 AM CST | Flash Flood Warning | OHX | Robertson | 4 hr |
| Jan 23, 12:04 AM CST | Flash Flood Warning | OHX | Giles | 4 hr |
| Jan 23, 12:04 AM CST | Flash Flood Warning | OHX | Stewart | 4 hr |
| Jan 23, 2:27 AM CST | Severe Thunderstorm Warning | OHX | Cumberland | 63 min |
Nearby
Flash Flood Warnings in Tennessee, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.